Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 124, NWS North Platte, NE

June 5, 20085 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2008, 6:35 AM MDT for 5 counties in Nebraska. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 6:35 AM MDT (12:35 UTC)
Expired
Jun 5, 2008, 7:30 AM MDT
In force
55 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Chase County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 146 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:42 AM MDTHAIL 1.7518 Nw Hayes Center, NEHEAVY RAIN WAS ALSO REPORTED.
Jun 5, 7:02 AM MDTHAIL 2.752 S Wallace, NEGOLFBALL TO BASEBALL SIZE HAIL AT TIME OF REPORT.
Jun 5, 7:07 AM MDTHAIL 1.75Wallace, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:33 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 051236
SVRLBF
NEC029-085-101-111-135-051330-
/O.NEW.KLBF.SV.W.0124.080605T1235Z-080605T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 AM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
  NORTHWESTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  EASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 830 AM CDT 730 AM MDT 

* AT 634 AM MDT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER        
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF          
  PRODUCING LARGE   DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE       
  STORMS WERE LOCATED   ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF 
  MADRID TO 8 MILES   SOUTH OF GRAINTON TO 17 MILES SOUTH OF         
  GRAINTON...OR ALONG A LINE   EXTENDING FROM 11 MILES SOUTHEAST OF  
  GRANT TO 21 MILES NORTHEAST OF   IMPERIAL TO 12 MILES WEST OF      
  HAYES CENTER...AND MOVING NORTHEAST AT   25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MADRID BY 645 AM MDT...
  GRAINTON AND ELSIE BY 655 AM MDT...
  WALLACE BY 805 AM CDT...
  DICKENS BY 825 AM CDT...
  8 MILES SOUTH OF SUTHERLAND RESERVOIR STATE RECREATION AREA BY 830
  AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND GOLF 
BALL SIZED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT
THURSDAY/1100 AM MDT THURSDAY MORNING/ FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4071 10171 4106 10136 4121 10117 4076 10069
      4042 10136 4056 10145
TIME...MOT...LOC 1235Z 219DEG 22KT 4076 10154 4072 10134
          4058 10123

$$

BUTTLER
4 follow-up statements
000 
WWUS53 KLBF 051254
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 AM CDT THU JUN 5 2008

NEC029-085-101-111-135-051330-
/O.CON.KLBF.SV.W.0124.000000T0000Z-080605T1330Z/
LINCOLN NE-PERKINS NE-HAYES NE-CHASE NE-KEITH NE-
753 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT 
730 AM MDT FOR SOUTHEASTERN KEITH...NORTHEASTERN 
CHASE...NORTHWESTERN HAYES...EASTERN PERKINS AND SOUTHWESTERN LINCOLN
COUNTIES...

AT 648 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR GRAINTON...OR
21 MILES NORTHWEST OF HAYES CENTER...MOVING NORTHEAST AT 39 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALLACE AND HIGHWAY 25 MILE MARKER 60 BY 800 AM CDT...
  8 MILES NORTHWEST OF DICKENS BY 810 AM CDT...
  HIGHWAY 25 MILE MARKER 90 BY 815 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT 
THURSDAY/1100 AM MDT THURSDAY MORNING/ FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4071 10171 4106 10136 4121 10117 4076 10069
      4042 10136 4056 10145
TIME...MOT...LOC 1253Z 220DEG 34KT 4078 10124

$$

BUTTLER
000 
WWUS53 KLBF 051302
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 AM CDT THU JUN 5 2008

NEC029-051313-
/O.CAN.KLBF.SV.W.0124.000000T0000Z-080605T1330Z/
CHASE NE-
703 AM MDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHASE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4074 10131 4071 10171 4106 10136 4121 10117
      4076 10069 4051 10119
TIME...MOT...LOC 1303Z 222DEG 36KT 4085 10110

$$

NEC085-101-111-135-051330-
/O.CON.KLBF.SV.W.0124.000000T0000Z-080605T1330Z/
LINCOLN NE-PERKINS NE-HAYES NE-KEITH NE-
803 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM
CDT/730 AM MDT/ FOR SOUTHEASTERN KEITH...NORTH CENTRAL HAYES...
EASTERN PERKINS AND SOUTHWESTERN LINCOLN COUNTIES...

AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR HIGHWAY 25
MILE MARKER 60...OR 22 MILES NORTH OF HAYES CENTER...MOVING NORTHEAST
AT 41 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF HIGHWAY 25 MILE MARKER 90 BY 810 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT
THURSDAY/1100 AM MDT THURSDAY MORNING/ FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4074 10131 4071 10171 4106 10136 4121 10117
      4076 10069 4051 10119
TIME...MOT...LOC 1303Z 222DEG 36KT 4085 10110

$$

BUTTLER
000 
WWUS53 KLBF 051308
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 AM CDT THU JUN 5 2008

NEC085-051317-
/O.CAN.KLBF.SV.W.0124.000000T0000Z-080605T1330Z/
HAYES NE-
807 AM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HAYES COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT THURSDAY
FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4074 10131 4071 10171 4106 10136 4121 10117
      4076 10069 4070 10083
TIME...MOT...LOC 1307Z 220DEG 34KT 4087 10105

$$

NEC101-111-135-051330-
/O.CON.KLBF.SV.W.0124.000000T0000Z-080605T1330Z/
LINCOLN NE-PERKINS NE-KEITH NE-
807 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM
CDT/730 AM MDT/ FOR SOUTHEASTERN KEITH...EASTERN PERKINS AND
SOUTHWESTERN LINCOLN COUNTIES...

AT 802 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED NEAR WALLACE...OR 23 MILES NORTH OF HAYES CENTER...MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY
25 MILE MARKER 90...WELLFLEET...INTERSTATE 80 MILE MARKER 150...
HIGHWAY 83 MILE MARKER 60...SUTHERLAND RESERVOIR STATE RECREATION
AREA AND SUTHERLAND

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL IN 
WALLACE AND BASEBALL SIZE HAIL 2 MILES SOUTH OF WALLACE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT 
THURSDAY/1100 AM MDT THURSDAY MORNING/ FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4074 10131 4071 10171 4106 10136 4121 10117
      4076 10069 4070 10083
TIME...MOT...LOC 1307Z 220DEG 34KT 4087 10105

$$

BUTTLER
000 
WWUS53 KLBF 051315
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 AM CDT THU JUN 5 2008

NEC101-111-135-051330-
/O.CON.KLBF.SV.W.0124.000000T0000Z-080605T1330Z/
LINCOLN NE-PERKINS NE-KEITH NE-
814 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM
CDT/730 AM MDT/ FOR SOUTHEASTERN KEITH...EASTERN PERKINS AND
SOUTHWESTERN LINCOLN COUNTIES...

AT 811 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE.  THIS STORM WAS
LOCATED NEAR DICKENS...OR 23 MILES SOUTHWEST OF NORTH PLATTE...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY
25 MILE MARKER 90...HIGHWAY 83 MILE MARKER 60...INTERSTATE 80 MILE
MARKER 150...SUTHERLAND RESERVOIR STATE RECREATION AREA AND
SUTHERLAND

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO 2.5 INCHES IN DIAMETER HAS BEEN REPORTED 2 MILES SOUTH 
OF WALLACE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT
THURSDAY/1100 AM MDT THURSDAY MORNING/ FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4074 10131 4071 10171 4106 10136 4121 10117
      4076 10069 4070 10083
TIME...MOT...LOC 1314Z 212DEG 31KT 4088 10100

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:54 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 5, 2:54 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 AM CDT THU JUN 5 2008

.DISCUSSION...
ONE MORE ROUND OF A PROLONGED SEVERE WEATHER EVENT EXPECTED TODAY
AND TONIGHT.

500MB LOW ROUNDING THE BASE OF THE TROF OVER THE FOUR CORNERS THIS
MORNING...AND WILL HEAD FOR THE CENTRAL PLAINS TODAY. MEANWHILE
SURFACE LOW DEEPENING OVER WESTERN KS...ALSO LIFTING NORTH
NORTHEAST ALONG A NEARLY STATIONARY BOUNDARY. THIS WILL SET THE
STAGE FOR A MAJOR SEVERE WEATHER OUTBREAK ACROSS PORTIONS OF THE
OUTLOOK AREA. WARM AIR ADVECTION EAST OF THE BOUNDARY TO CREATE A
CAP FOR PART OF THE DAY...AND THE BUILD UP OF HIGH
INSTABILITY...2K-3K J/KG OF CAPE. AS THE CAP BREAKS WITH PEAK
HEATING GREAT SHEAR WILL CAUSE SUPERCELLS TO RAPIDLY DEVELOP. SPC
HAS HOISTED A MODERATE RISK OF SEVERE WEATHER AND AGREE. TO THE
WEST OF THE BOUNDARY...COOLER TEMPS ALOFT WITH HIGH SURF
MOISTURE...LARGE AREA OF SHOWERS/THUNDERSTORMS EXPECTED. SCT
SHOWERS ALREADY DEVELOPING OVER CO AND WILL PUSH INTO/ACROSS
WESTERN NEBRASKA THROUGHOUT THE DAY. ANOTHER CONCERN FOR THE DAY
WILL BE THE POTENTIAL FOR HEAVY RAINFALL...ESPECIALLY OVER AREAS
THAT HAVE VERY WET GROUNDS IN THE EAST. EXPANDED AND EXTENDED FF
WATCH TO COVER HEAVY PRECIP POTENTIAL. PRECIP H20 IS AT ONE INCH
TO 1.5 INCHES OVER EASTERN HALF OF THE CWA...AND COINCIDES WITH
HPC SLIGHT RISK OF EXCESSIVE RAINFALL GRAPHIC.

ACTIVITY TO DIE DOWN/MOVE NORTHEAST OF CWA OVERNIGHT INTO
TOMORROW MORNING WITH FINALLY A BREAK IN THE ACTION SET FOR
FRIDAY. DECREASING CLOUDS WILL HELP TEMPS WARM INTO THE MID 70S TO
MID 80S. SUBSIDENCE BEHIND DEPARTING TROF EXPECTED TO KEEP ANY
ACTIVITY FROM DEVELOPING.

LULL IN THE ACTIVITY TO BE SHORT LIVED AS NEXT TROF TO MOVE ACROSS
THE ROCKIES ON SATURDAY. STORMS TO FIRE OVER THE HIGHER TERRAIN
THEN MOVE EAST LATE IN THE DAY. ONGOING FORECAST HANDLING WELL SO
NOT MANY CHANGES MADE. TYPICAL EARLY SUMMER PATTERN TO CONTINUE
INTO THE FIRST PART OF NEXT WEEK. LATE DAY THUNDERSTORMS POSSIBLE
WITH ANY WEAK DISTURBANCE MOVING ACROSS THE REGION WITH MOISTURE
CONTINUING TO BE AVAILABLE.

&&

.AVIATION...
PERSISTENT MVFR CEILINGS ARE FORECAST AT BOTH THE KLBF AND KVTN
TERMINALS FROM 12Z THIS MORNING THROUGH 09Z TONIGHT. OCCASIONAL
THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A BROAD TROF
OF LOW PRESSURE LIFTS ONTO THE CENTRAL PLAINS FROM THE CENTRAL
ROCKIES. SURFACE WIND GUSTS TO 40 KTS ARE POSSIBLE IN THE VICINITY
OF THUNDERSTORMS WITH OCCASIONAL HEAVY RAIN EXPECTED. CEILINGS AND
WEATHER WILL IMPROVE OVERNIGHT TONIGHT AS THE BEFORE MENTIONED
TROF PUSHES EAST INTO THE MID MISSOURI VALLEY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH
FRIDAY MORNING FOR NEZ005>010-026>029- 038-059-069>071.

&&

MASEK/CLB
Hazardous weather outlook, Jun 5, 3:28 AM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 AM CDT THU JUN 5 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-061030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
428 AM CDT THU JUN 5 2008 /328 AM MDT THU JUN 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A MODERATE RISK OF
SEVERE THUNDERSTORMS EXISTS EAST OF HIGHWAY 83 FROM VALENTINE TO
MAYWOOD. WEST OF THIS LINE...A SLIGHT RISK OF SEVERE THUNDERSTORMS
IS FORECAST.

A STRONG UPPER LEVEL TROF OF LOW PRESSURE WILL LIFT EAST OF THE
SOUTHERN ROCKIES THIS AFTERNOON. AS THIS FEATURE APPROACHES
WESTERN SECTIONS OF THE OUTLOOK AREA...IT WILL ENCOUNTER A VERY
MOIST UNSTABLE AIRMASS. EXPLOSIVE THUNDERSTORM DEVELOPMENT WILL
RESULT WITH STORMS RAPIDLY BECOMING SEVERE. LARGE HAIL WILL BE
THE MAIN SEVERE WEATHER THREAT WEST OF HIGHWAY 83.

EAST OF HIGHWAY 83...DEEP MIXED LAYER SHEAR...WILL RESULT IN
SUPERCELL THUNDERSTORMS CAPABLE OF VERY LARGE HAIL AND
TORNADOES...SOME OF WHICH MAY BE LONG TRACKED IN NATURE.

AFTER SUNSET...THE SEVERE WEATHER THREAT WILL SHIFT FROM LARGE
HAIL AND TORNADOES...TO HEAVY RAIN AND FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR SOUTHWESTERN...CENTRAL AND
NORTHEASTERN AREAS OF THE OUTLOOK AREA...AS A GOOD POTENTIAL
EXISTS FOR HEAVY RAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AND FRIDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY
NIGHT...AND TUESDAY NIGHT. AT THIS TIME...NO SEVERE THUNDERSTORMS
ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE
PREPARED FOR ACTIVATION TODAY AND THIS EVENING...AS A SIGNIFICANT SEVERE
WEATHER OUTBREAK IS POSSIBLE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BUTTLER

In the hours before

Local storm report, Jun 5, 6:20 AM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             6 E IMPERIAL            40.52N 101.52W
06/05/2008  M1.75 INCH       CHASE              NE   PUBLIC

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:20 PM MDTTornado WarningLBFHayes, Lincoln25 min
Jun 4, 6:24 PM MDTFlash Flood WarningLBFHayes2 hr
Jun 4, 6:33 PM MDTSevere Thunderstorm WarningLBFChase57 min
Jun 4, 6:44 PM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Garden, Grant, Sheridan61 min
Jun 4, 6:45 PM MDTTornado WarningLBFHayes, Lincoln30 min
Jun 4, 7:00 PM MDTTornado WarningLBFFrontier, Hayes30 min
Jun 4, 7:24 PM MDTTornado WarningLBFFrontier36 min
Jun 4, 7:28 PM MDTTornado WarningLBFChase, Hayes32 min
Jun 4, 7:46 PM MDTTornado WarningLBFFrontier, Lincoln44 min
Jun 4, 7:58 PM MDTFlash Flood WarningLBFHayes2 hr
Jun 4, 8:01 PM MDTTornado WarningLBFHayes29 min
Jun 4, 8:29 PM MDTTornado WarningLBFFrontier, Hayes, Lincoln61 min
Jun 4, 8:35 PM MDTFlash Flood WarningLBFFrontier, Hayes, Lincoln3 hr
Jun 4, 9:30 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln45 min
Jun 4, 11:27 PM MDTFlash Flood WarningLBFFrontier4 hr
Jun 5, 12:27 AM MDTSevere Thunderstorm WarningLBFCuster38 min
Jun 5, 5:20 AM MDTSevere Thunderstorm WarningLBFChase55 min
Jun 5, 5:51 AM MDTFlash Flood WarningLBFChase3 hr
Jun 5, 5:59 AM MDTTornado WarningLBFChase, Hayes46 min
Jun 5, 7:14 AM MDTFlash Flood WarningLBFPerkins4 hr
Jun 5, 7:24 AM MDTSevere Thunderstorm WarningLBFLincoln66 min
Jun 5, 8:17 AM MDTSevere Thunderstorm WarningLBFLincoln, McPherson43 min
Jun 5, 8:35 AM MDTFlash Flood WarningLBFKeith, Lincoln3 hr
Jun 5, 8:35 AM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock40 min
Jun 5, 8:56 AM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Logan, McPherson, Thomas49 min
Jun 5, 9:31 AM MDTFlash Flood WarningLBFBoyd, Holt6 hr
Jun 5, 9:46 AM MDTAreal Flood AdvisoryLBFThomas6 hr
Jun 5, 9:49 AM MDTSevere Thunderstorm WarningLBFBoyd, Holt26 min
Jun 5, 11:14 AM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock61 min
Jun 5, 12:34 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln23 min
Jun 5, 12:39 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas51 min
Jun 5, 12:48 PM MDTTornado WarningLBFFrontier, Hayes, Lincoln27 min
Jun 5, 1:14 PM MDTTornado WarningLBFFrontier, Hayes, Lincoln31 min
Jun 5, 1:29 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown46 min
Jun 5, 1:38 PM MDTTornado WarningLBFLincoln37 min
Jun 5, 2:03 PM MDTTornado WarningLBFLincoln17 min
Jun 5, 2:06 PM MDTTornado WarningLBFBrown, Rock39 min
Jun 5, 2:18 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan19 min
Jun 5, 2:39 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup36 min
Jun 5, 2:44 PM MDTTornado WarningLBFHolt, Rock46 min
Jun 5, 3:13 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt47 min
Jun 5, 3:17 PM MDTTornado WarningLBFBoyd, Holt, Keya Paha, Rock28 min
Jun 5, 3:31 PM MDTTornado WarningLBFHolt44 min
Jun 5, 3:49 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt41 min
Jun 5, 4:03 PM MDTFlash Flood WarningLBFBoyd, Garfield, Holt, Wheeler3 hr
Jun 5, 4:08 PM MDTFlash Flood WarningLBFChase, Hayes, Lincoln, Perkins3 hr
Jun 5, 4:15 PM MDTSevere Thunderstorm WarningLBFHolt45 min
Jun 5, 4:29 PM MDTSevere Thunderstorm WarningLBFBoyd46 min
Jun 5, 5:16 PM MDTSevere Thunderstorm WarningLBFHolt29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.